Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 15, 2016, 5:36 AM CDT for 14 counties in Texas. It took effect at Mar 15, 2016, 11:00 AM CDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 15, 2016, 5:36 AM CDT (10:36 UTC)
- In effect from
- Mar 15, 2016, 11:00 AM CDT
- Expired
- Mar 15, 2016, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 1:00 PM CDT | WILDFIRE 400 | 2 Se Morton, TX | SEVERAL OUTBUILDINGS BURNED. WILDFIRE BURNED FOR ABOUT ONE HOUR NEXT TO HWY 114. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3417 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429 WWUS84 KLUB 151036 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 536 AM CDT TUE MAR 15 2016 TXZ021>024-027>030-033>035-039-040-152300- /O.NEW.KLUB.FW.W.0009.160315T1600Z-160315T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY- 536 AM CDT TUE MAR 15 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE AND MUCH OF THE SOUTH PLAINS WINDS OF 20 MPH OR MORE AT THE 20 FOOT LEVEL...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING. * WIND...WILL BE SUSTAINED OUT OF THE WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...FALLING TO THE 5 TO 15 PERCENT RANGE. * FUELS...ARE VERY DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$
2 follow-up statements
671 WWUS84 KLUB 151037 CCA RFWLUB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 537 AM CDT TUE MAR 15 2016 TXZ021>024-027>030-033>035-039-040-152300- /O.COR.KLUB.FW.W.0009.160315T1600Z-160315T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY- 537 AM CDT TUE MAR 15 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE AND MUCH OF THE SOUTH PLAINS FOR WINDS OF 20 MPH OR MORE AT THE 20 FOOT LEVEL...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING. * WIND...WILL BE SUSTAINED OUT OF THE WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...FALLING TO THE 5 TO 15 PERCENT RANGE. * FUELS...ARE VERY DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$
156 WWUS84 KLUB 151612 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1112 AM CDT TUE MAR 15 2016 TXZ041-152300- /O.EXA.KLUB.FW.W.0009.000000T0000Z-160315T2300Z/ LYNN- 1112 AM CDT TUE MAR 15 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE AND MUCH OF THE SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WIND...WILL BE SUSTAINED OUT OF THE WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...FALLING TO THE 5 TO 15 PERCENT RANGE. * FUELS...ARE VERY DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$ TXZ021>024-027>030-033>035-039-040-152300- /O.CON.KLUB.FW.W.0009.000000T0000Z-160315T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY- 1112 AM CDT TUE MAR 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE AND MUCH OF THE SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * WIND...WILL BE SUSTAINED OUT OF THE WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...FALLING TO THE 5 TO 15 PERCENT RANGE. * FUELS...ARE VERY DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 15, 3:58 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Mar 15, 3:58 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 358 AM CDT TUE MAR 15 2016 .SHORT TERM... UNFORTUNATELY...THE GUSTY WINDS AREN'T DONE WITH THE FORECAST AREA JUST YET. WATER VAPOR IMAGERY EARLY THIS MORNING SHOWS THE NEXT DISTURBANCE MOVING EAST ACROSS THE 4-CORNERS AREA. THIS DISTURBANCE WILL MOVE QUICKLY INTO THE CENTRAL PLAINS TODAY...AND AS IT DOES ANOTHER STRONG UPPER-LEVEL JET MAX WILL PASS OVER THE OKLA AND NRN TX PANHANDLES...WITH ABOUT 40KT OF FLOW AT 700MB NOTED ACROSS OUR AREA. AT 3 AM...WIND SPEEDS ARE ALREADY IN THE 15 TO 25 MPH ACROSS THE WESTERN SOUTH PLAINS PER STATIONS OF THE WEST TEXAS MESONET. WE SHOULD SEE STRONGER WINDS SPREAD EAST ACROSS THE CAPROCK SHORTLY AFTER SUNRISE...LIKELY UP INTO THE 25 TO 35 MPH RANGE WITH HIGHER GUSTS FOR A PERIOD FROM MID MORNING THROUGH MID AFTERNOON. AS THE JET MAX QUICKLY SHIFTS EAST...THE WINDS WILL BEGIN TO DIMINISH THROUGH THE AFTERNOON HOURS. THE WINDS WILL ALSO SHIFT FROM W-SW THIS MORNING TO NW AS A TROUGH SLIDES SOUTHEASTWARD. COLD ADVECTION WITH THIS TROUGH IS GOING TO BE FAIRLY WEAK - AND PARTIALLY COUNTERED BY THE DOWNSLOPING BREEZES. HIGHS TODAY SHOULD TOP OUT IN THE LOW 70S NORTHWEST TO LOW 80S SOUTHEAST. THE INCOMING AIRMASS IS VERY DRY...AND DEWPOINTS ARE EXPECTED TO DROP INTO THE SINGLE DIGITS ACROSS THE CAPROCK...WHICH ALONG WITH THE WARM AIR AND GUSTY WINDS WILL LEAD TO A HIGH FIRE DANGER...SEE THE FIRE WEATHER SECTION BELOW. THE WIND WILL GO LIGHT AND VARIABLE TONIGHT AS A DRY SURFACE RIDGE BRIEFLY SETTLES IN ACROSS THE AREA. THE DRY AIR WILL ALLOW TEMPS TO COOL EFFICIENTLY...AND OVERNIGHT LOWS WILL FALL TO NEAR FREEZING ACROSS THE FAR SW TX PANHANDLE AND NW SOUTH PLAINS...WITH MID 30S TO LOW 40S ELSEWHERE. .LONG TERM... THE COOLING TREND THAT KICKS OFF TODAY WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK AND INTO THE FIRST PART OF THE WEEKEND. THIS WILL BE COURTESY OF A FEW ADDITIONAL COLD FRONTS THAT WILL AFFECT THE REGION. INITIALLY LATE ON WEDNESDAY A WEAK BACKDOOR COLD FRONT ASSOCIATED WITH JET ENERGY RACING ACROSS THE CENTRAL PLAINS SHOULD MOVE THROUGH THE CWA. HIGH TEMPERATURES ON WEDNESDAY WILL BE FAIRLY COMPARABLE TO TODAY...BUT THE POST-FRONTAL EASTERLY FLOW ON THURSDAY WILL KEEP HIGHS DOWN IN THE 60S /NEAR MID-MARCH AVERAGES/. A STRONGER SECONDARY COLD FRONT IS THEN EXPECTED ON FRIDAY...THOUGH THERE REMAINS SOME UNCERTAINTY REGARDING THE TIMING OF THE FROPA. OBVIOUSLY AN EARLIER FROPA /AS ADVERTISED BY THE GFS/ WOULD MEAN A COLDER DAY FOR MUCH OF THE AREA WHILE A LATER FRONTAL PASSAGE /AS DEPICTED BY THE ECMWF/ COULD ALLOW THE CENTRAL AND SOUTHERN ZONES TO SQUEEZE OUT ONE MORE MILD DAY. GIVEN THE UNCERTAINTY WE HAVE SIDED WITH THE BLENDED GUIDANCE WHICH IS SOMEWHERE IN BETWEEN...WITH HIGHS RANGING FROM 50 DEGREES NEAR TULIA TO MID-60S ACROSS THE SOUTHWEST TEXAS PANHANDLE. HERE IN LUBBOCK...THE TIMING WILL BE EVERYTHING WITH ENSEMBLE GUIDANCE SHOWING HIGHS ANYWHERE FROM THE MID-70S TO AROUND 50 DEGREES. REGARDLESS...A COLD SURFACE RIDGE WILL SETTLE ACROSS THE ENTIRE HIGH PLAINS BY EARLY SATURDAY...WHEN READINGS WILL STRUGGLE TO MAKE IT UP IN THE LOWER AND MIDDLE 50S. THIS WILL BE QUITE A CHANGE AFTER ALL THE WARM WEATHER OF LATE. HERE AT LUBBOCK WE HAVE NOT EXPERIENCED A HIGH BELOW THE 60 DEGREE MARK SINCE FEBRUARY 25TH WHEN IT ONLY MADE IT UP TO 52 DEGREES. IN ADDITION...MUCH OF THE AREA /AT LEAST ON THE CAPROCK/ WILL LIKELY SEE TEMPERATURES DIP DOWN TO OR SLIGHTLY BELOW THE FREEZING MARK...WHICH HAS NOT HAPPENED AT LUBBOCK SINCE FEBRUARY 27TH WHEN THE LOW WAS 31 DEGREES. AS THE SURFACE RIDGE TRANSLATES EAST OF THE AREA A QUICK RETURN TO SOUTHERLY LOW-LEVEL FLOW ALONG WITH UPPER RIDGING BUILDING IN FROM THE WEST WILL ACT TO BRING A QUICK END TO THE BRIEF COOL DOWN...WITH TEMPERATURES BACK WELL ABOVE AVERAGE BY EARLY NEXT WEEK. REGARDING PRECIPITATION CHANCES...THE OVERALL TRENDS ARE LOOKING LESS FAVORABLE FOR ANY SIGNIFICANT MOISTURE...BUT WE MAY STILL SEE A SHORT WINDOW FOR A LITTLE LIGHT PRECIPITATION FROM THURSDAY NIGHT INTO EARLY SATURDAY. MODEST LOW-LEVEL MOISTURE RETURN AND UPGLIDE SHOULD AT MINIMUM YIELD A PERIOD OF STRATUS LATE WEEK...AND IF FRIDAY/S COLD FRONT DOES NOT MOVE IN TOO FAST...ENOUGH MOISTURE/INSTABILITY COULD BE PRESENT FOR A FEW SHOWERS AND/OR STORMS ACROSS THE CENTRAL OR EASTERN ZONES. HOWEVER...THE BULK OF THE LIFT WITH THE SHORTWAVE TROUGH SUPPLYING THE LATE WEEK FRONT IS CURRENTLY PROGGED TO SWING PAST WELL TO OUR NORTH AND NORTHEAST...THUS ACTING TO LIMIT OUR OVERALL RAIN POTENTIAL. IF PRECIPITATION WERE TO LINGER IN THE FA WELL INTO FRIDAY NIGHT ENOUGH COOL AIR COULD MOVE IN TO BRING A RISK OF A WINTRY MIX UP ON THE CAPROCK...THOUGH THIS IS LOOKING LESS AND LESS LIKELY. GIVEN THE TRENDS...ONLY LOW END POPS WERE MAINTAINED FROM THURSDAY NIGHT INTO FRIDAY NIGHT...AND THESE MAY EVEN BE ON THE OPTIMISTIC SIDE. && .FIRE WEATHER... THE LATEST TRENDS SUPPORT A LONGER PERIOD OF GUSTY WINDS ACROSS MUCH OF THE CAPROCK TODAY...WHICH IN COMBINATION WITH THE WARM TEMPERATURES AND A VERY DRY AIRMASS...WILL SUPPORT A HIGHER FIRE DANGER THREAT THAN PREVIOUSLY INDICATED. WIND SPEEDS WILL RAMP UP FAIRLY EARLY IN THE DAY...THEN TEND DOWNWARD BY MID TO LATE AFTERNOON....EARLIER THAN USUAL. FINE FUELS ACROSS THE AREA CONTINUE TO DRY OUT AND ARE QUITE RECEPTIVE TO FIRE STARTS. DESPITE TEMPERATURES ABOUT 5 TO 10 DEGREES COOLER THAN MONDAY...RH VALUES ARE EXPECTED TO FALL BELOW 10 PERCENT ACROSS MOST OF THE SOUTH PLAINS AREA ASIDE FROM THE EASTERN ROLLING PLAINS DUE TO THE EXCEEDINGLY DRY AIR. WE WILL ISSUE A RED FLAG WARNING FOR MOST OF THE CAPROCK WHERE THE COMBINATION OF DRYNESS AND GUSTY WINDS SHOULD BE SUSTAINED FOR 5-6 HOURS. FARTHER EAST...WE EXPECT ELEVATED AND SPORADIC CRITICAL CONDITIONS WHICH WILL WARRANT A FIRE DANGER STATEMENT. ANOTHER WARM AND DRY DAY WILL FOLLOW ON WEDNESDAY...BUT WINDS ARE EXPECTED TO BE LIGHTER THAN YESTERDAY AND TODAY. STILL...A PERIOD OF ELEVATED FIRE WEATHER WILL BE POSSIBLE MIDWEEK. && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR TXZ021>024-027>030-033>035-039-040. && 33/23
Hazardous weather outlook, Mar 15, 5:29 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 529 AM CDT TUE MAR 15 2016 TXZ021>044-161030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 529 AM CDT TUE MAR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT DUE TO THE COMBINATION OF GUSTY WINDS...WARM TEMPERATURES...AND VERY DRY AIR A RED FLAG WARNING IS IN EFFECT FROM LATE MORNING TO LATE AFTERNOON FOR MOST OF THE CAPROCK WEST OF A LINE FROM BROWNFIELD TO SILVERTON. EAST OF THIS LINE...A FIRE DANGER STATEMENT IS IN EFFECT AS WINDS IN THIS AREA WILL BE LOWER. HOWEVER...THE BREEZY AND DRY CONDITIONS WILL STILL SUPPORT A ENHANCED FIRE DANGER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WARM...VERY DRY AND BREEZY CONDITIONS MAY CREATE ELEVATED FIRE WEATHER WEDNESDAY AFTERNOON. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER FROM THURSDAY THROUGH MONDAY IS LOW.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 11:16 AM CDT | Wind Advisory | LUB | Cochran, Hockley, Lubbock, Lynn, Terry, Yoakum | 4 hr |
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.